Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Wedderburn decompositions of commutative Banach algebras


Author: Michel Solovej
Journal: Proc. Amer. Math. Soc. 123 (1995), 3305-3315
MSC: Primary 46J05; Secondary 46J40
DOI: https://doi.org/10.1090/S0002-9939-1995-1301049-5
MathSciNet review: 1301049
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if A is a commutative Banach algebra with $ \operatorname{rad}{(A)^2} = 0$ and $ A/\operatorname{rad}(A) = C([0,1])$ for the unit interval [0, 1], then A has a strong Wedderburn decomposition.


References [Enhancements On Off] (What's this?)

  • [1] W. G. Bade and P. C. Curtis, Jr., The Wedderburn decomposition of commutative Banach algebras, Amer. J. Math. 82 (1960), 851-866. MR 0123200 (23:A529)
  • [2] W. G. Bade, The Wedderburn decomposition for quotient algebras arising from sets of non-synthesis, Proc. Centre Math. Anal. Austral. Nat. Univ. 21 (1989), 25-31. MR 1021994 (91d:46067)
  • [3] W. G. Bade and H. G. Dales, The Wedderburn decomposability of some commutative Banach algebras, J. Funct. Anal. 107 (1992), 105-121. MR 1165868 (93d:46090)
  • [4] F. F. Bonsall and J. Duncan, Complete normed algebras, Ergeb. Math. Grenzgeb., vol. 80, Springer-Verlag, Berlin and New York, 1973. MR 0423029 (54:11013)
  • [5] N. Dunford and J. T. Schwartz, Linear operators, Part 1, Wiley Classics Library, Wiley, New York, 1988.
  • [6] C. Feldman, The Wedderburn principal theorem in Banach algebras, Proc. Amer. Math. Soc. 2 (1951), 771-777. MR 0044042 (13:361b)
  • [7] A. Ya. Helemskii, The homological dimension of normed modules over Banach algebras, Math. USSR-Sb. 10 (1970), 399-411.
  • [8] G. Hochschild, On the cohomology groups of an associative algebra, Ann. of Math. 46 (1945), 58-67. MR 0011076 (6:114f)
  • [9] B. E. Johnson, Approximate diagonals and cohomology of certain annihilator Banach algebras, Amer. J. Math. 94 (1972), 685-698. MR 0317050 (47:5598)
  • [10] H. Kamowitz, Cohomology groups of commutative Banach algebras, Trans. Amer. Math. Soc. 102 (1962), 352-372. MR 0170219 (30:458)
  • [11] M. Solovej, Wedderburn decompositions and cohomology for Banach algebras, Ph.D. thesis, University of Leeds, 1993.
  • [12] -, The cohomology comparison problem for Banach algebras, J. London Math. Soc. (to appear).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 46J05, 46J40

Retrieve articles in all journals with MSC: 46J05, 46J40


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1301049-5
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society